Alert archive / Alabama / Wind Advisories in 2013

Wind Advisory 9, NWS Huntsville, AL

March 24, 201311 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Mar 24, 2013, 3:10 AM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Mar 24, 2013, 1:00 PM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 3:10 AM CDT (08:10 UTC)
In effect from
Mar 24, 2013, 1:00 PM CDT
Expired
Mar 25, 2013, 6:00 PM CDT
In force
29 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WWUS74 KHUN 240810
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
310 AM CDT SUN MAR 24 2013

ALZ001>010-016-TNZ076-096-097-242100-
/O.NEW.KHUN.WI.Y.0009.130324T1800Z-130325T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
310 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
CDT MONDAY. 

* TIMING AND AREAS AFFECTED...FROM 1 PM CDT THIS AFTERNOON THROUGH 7
  AM MONDAY MORNING...FOR ALL OF NORTH ALABAMA AND PORTIONS OF
  SOUTHERN MIDDLE TENNESSEE. WINDS WILL BE STRONGEST THIS AFTERNOON.

* WINDS...SUSTAINED WINDS OF 20 TO 30 MPH...WITH WIND GUSTS OF 40 TO
  45 MPH. HIGHER WINDS AND GUSTS ARE POSSIBLE ON RIDGE TOPS.

* IMPACTS...LIGHT UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND BY
  GUSTY WINDS. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE
  VEHICLES...ON NORTH SOUTH ORIENTED ROADS...AND IN AREAS FREE OF
  OBSTRUCTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

BCC
6 follow-up statements
318 
WWUS74 KHUN 242046
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
346 PM CDT SUN MAR 24 2013

ALZ001>010-016-TNZ076-096-097-250600-
/O.CON.KHUN.WI.Y.0009.000000T0000Z-130325T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
346 PM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* TIMING AND AREAS AFFECTED...THROUGH 7 AM MONDAY MORNING...FOR ALL
  OF NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. WINDS
  WILL BE STRONGEST THROUGH THIS EVENING.

* WINDS...SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH...WITH WIND GUSTS
  OF 40 TO 45 MPH. HIGHER WINDS AND GUSTS ARE POSSIBLE ON RIDGE TOPS.

* IMPACTS...LIGHT...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND BY
  GUSTY WINDS. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE
  VEHICLES...ON NORTH SOUTH ORIENTED ROADS...AND IN AREAS FREE OF
  OBSTRUCTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
173 
WWUS74 KHUN 250410
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1110 PM CDT SUN MAR 24 2013

ALZ001>010-016-TNZ076-096-097-251200-
/O.CON.KHUN.WI.Y.0009.000000T0000Z-130325T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1110 PM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* TIMING AND AREAS AFFECTED...THROUGH 7 AM MONDAY MORNING...FOR ALL
  OF NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE.

* WINDS...SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH...WITH WIND 
  GUSTS OF 40 TO 45 MPH. HIGHER WINDS AND GUSTS ARE POSSIBLE ON 
  RIDGE TOPS. 

* IMPACTS...LIGHT...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND 
  BY GUSTY WINDS. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH 
  PROFILE VEHICLES...ON NORTH SOUTH ORIENTED ROADS...AND IN 
  AREAS FREE OF OBSTRUCTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

12
589 
WWUS74 KHUN 250640
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
140 AM CDT MON MAR 25 2013

ALZ001>010-016-TNZ076-096-097-252300-
/O.EXT.KHUN.WI.Y.0009.000000T0000Z-130325T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
140 AM CDT MON MAR 25 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING AND AREAS AFFECTED...THROUGH 6 PM MONDAY AFTERNOON...FOR
  ALL OF NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE.

* WINDS...SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH...WITH WIND GUSTS
  OF 35 TO 40 MPH. HIGHER WINDS AND GUSTS ARE POSSIBLE ON RIDGE
  TOPS.

* IMPACTS...LIGHT...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND BY
  GUSTY WINDS. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE
  VEHICLES AND IN AREAS FREE OF OBSTRUCTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

07
881 
WWUS74 KHUN 250859 AAA
NPWHUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
359 AM CDT MON MAR 25 2013

ALZ001>010-016-TNZ076-096-097-252300-
/O.CON.KHUN.WI.Y.0009.000000T0000Z-130325T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
359 AM CDT MON MAR 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING AND AREAS AFFECTED...THROUGH 6 PM MONDAY EVENING...FOR ALL
  OF NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE.

* WINDS...SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH...WITH WIND 
  GUSTS OF 35 TO 40 MPH. HIGHER WINDS AND GUSTS ARE POSSIBLE ON 
  RIDGE TOPS. 

* IMPACTS...LIGHT...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND 
  BY GUSTY WINDS. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH 
  PROFILE VEHICLES AND IN AREAS FREE OF OBSTRUCTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
504 
WWUS74 KHUN 251806
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
106 PM CDT MON MAR 25 2013

ALZ001>010-016-TNZ076-096-097-251915-
/O.CAN.KHUN.WI.Y.0009.000000T0000Z-130325T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
106 PM CDT MON MAR 25 2013

...THE WIND ADVISORY IS CANCELLED...

$$

TT
595 
WWUS74 KHUN 251806 CCA
NPWHUN

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
106 PM CDT MON MAR 25 2013

ALZ001>010-016-TNZ076-096-097-251915-
/O.COR.KHUN.WI.Y.0009.000000T0000Z-130325T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
106 PM CDT MON MAR 25 2013

...THE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY FOR SOUTHERN MIDDLE TENNESSEE AND NORTH ALABAMA. WINDS HAVE
DECREASED ACROSS THE AREA BELOW ADVISORY CRITERIA...AND ARE EXPECTED
TO SLOWLY LESSEN WITH TIME THROUGH THE REST OF THE AFTERNOON. YOU CAN
STILL EXPECT NORTHWEST WINDS AT 15 TO 25 MPH...WITH A FEW HIGHER
GUSTS TO NEAR 30 MPH THROUGH THE REST OF THE AFTERNOON. 

$$

TT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:02 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 24, 12:02 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1202 AM CDT SUN MAR 24 2013

.UPDATE...
FOR 06Z TAFS

&&

.DISCUSSION...
/ISSUED 1028 PM CDT SAT MAR 23 2013/
THE CURRENT SHORT TERM FORECAST IS GENERALLY IN GOOD CONDITION WITH
NO CHANGES PLANNED TO ANY GRIDS THIS EVENING. WIDESPREAD RAIN AND
EMBEDDED THUNDERSTORMS WILL CONTINUE TO SPREAD NORTHEASTWARD ACROSS
THE AREA...WITH THE PRIMARY THREATS FROM THIS ELEVATED ACTIVITY BEING
SMALL HAIL...LOCALLY HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND
LIGHTNING STRIKES. IT APPEARS THAT THE SURFACE WARM FRONT ATTACHED TO
A DEVELOPING CYCLONE ACROSS SOUTHERN LOUISIANA WILL REMAIN TRAPPED
CLOSER TO THE GULF COAST...AND THE THREAT FOR MORE ORGANIZED SEVERE
CONVECTION WILL REMAIN JUST SOUTH OF THE FORECAST AREA AND TO THE
NORTH OF THE WARM FRONT. UPDATE HWO HAS ALREADY BEEN TRANSMITTED TO
REFLECT THIS REASONING.

70/DD

&&

.AVIATION...
FOR 06Z TAFS...RAIN AND EMBEDDED TSRA WILL CONTINUE AT BOTH HSV/MSL
THRU 24/10-12Z...BEFORE WARM FRONT AND ASSOCIATED WIDESPREAD PRECIP
LIFTS NEWD. GUSTY/ERRATIC WINDS...SMALL HAIL...AND SIGNIFICANT VSBY
REDUCTIONS WILL BE POSSIBLE IF STRONGER CELLS DIRECTLY IMPACT A
TERMINAL...BUT THIS WILL BE COVERED IN TEMPO GROUPS AND AIRPORT WX
WARNINGS. AS THE WARM FRONT LIFTS NEWD A GUSTY SSW WIND WILL DEVELOP.
A SEPARATE ROUND OF MORE SCT TSRA ACTIVITY WILL BE POSSIBLE BTWN
10-12Z AND PASSAGE OF COLD FRONT /18Z MSL AND 20Z HSV/...AND HAVE
UTILIZED VCTS FOR THIS. VFR CIGS AROUND 5 KFT AND STRONG WSW WINDS OF
15G25 KNOTS WILL DEVELOP IN WAKE OF FRONTAL PASSAGE...WITH FLOW
VEERING TO WNW AFTER DARK.

70/DD

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 23, 10:07 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1007 PM CDT SAT MAR 23 2013

ALZ001>010-016-TNZ076-096-097-241015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1007 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...REMAINDER OF TONIGHT...

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO IMPACT
THE ENTIRE TENNESSEE VALLEY OVERNIGHT. HOWEVER...IT NOW APPEARS AS
IF THE MOST UNSTABLE AIR AND THREAT FOR SEVERE THUNDERSTORMS WILL
REMAIN TO THE SOUTH OF THE LOCAL AREA. REGARDLESS...SMALL HAIL...
LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES WILL ALL POSE
A THREAT THROUGHOUT THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL CONTINUE THROUGH
EARLY SUNDAY MORNING. A COLD FRONT IS THEN EXPECTED TO MOVE ACROSS
THE REGION BY SUNDAY AFTERNOON. THIS FRONT WILL BRING ANOTHER
ISOLATED THREAT OF SEVERE STORMS FROM EARLY TO MID AFTERNOON ON
SUNDAY. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

IN THE WAKE OF THIS STORM SYSTEM...LIGHT RAIN MAY MIX WITH LIGHT SNOW
ON LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. HOWEVER...NO SNOW
ACCUMULATIONS ARE EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

FORMAL ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THIS TIME. HOWEVER...TIMELY REPORTS
OF ANY HAIL AND FLOODING WILL BE GREATLY APPRECIATED.

70/DD

In the hours before

Special weather statement, Mar 23, 9:17 PM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
917 PM CDT SAT MAR 23 2013

ALZ005>007-240245-
MADISON AL-MORGAN AL-LIMESTONE AL-
917 PM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...NORTHWESTERN
MORGAN AND SOUTHEASTERN LIMESTONE COUNTIES UNTIL 945 PM CDT...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRINITY...OR 4 MILES WEST OF DECATUR...
MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...DECATUR...MADISON...REDSTONE ARSENAL...HARVEST...
TRINITY...FLINT CITY AND MOORESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3494 8662 3471 8646 3446 8709 3449 8711
      3450 8710 3466 8711
TIME...MOT...LOC 0215Z 240DEG 49KT 3458 8707

12
Special weather statement, Mar 23, 9:49 PM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
949 PM CDT SAT MAR 23 2013

ALZ006>009-240330-
MARSHALL AL-MADISON AL-MORGAN AL-JACKSON AL-
949 PM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHERN
MADISON...EASTERN MORGAN AND SOUTHWESTERN JACKSON COUNTIES UNTIL
1030 PM CDT...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM REDSTONE
ARSENAL TO 8 MILES SOUTH OF MADISON TO 6 MILES EAST OF FALKVILLE...
MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...NEW HOPE...OWENS CROSSROADS...GURLEY...WOODVILLE...
GRANT...TRIANA...SOMERVILLE...PAINT ROCK AND UNION GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3437 8617 3438 8685 3457 8679 3467 8673
      3480 8597
TIME...MOT...LOC 0244Z 264DEG 32KT 3462 8672 3458 8674 3440 8681

12
Special weather statement, Mar 23, 9:51 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
951 PM CDT SAT MAR 23 2013

ALZ007-008-016-240330-
CULLMAN AL-MARSHALL AL-MORGAN AL-
951 PM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CULLMAN...MARSHALL
AND SOUTHEASTERN MORGAN COUNTIES UNTIL 1030 PM CDT...

AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARTSELLE
TO 8 MILES WEST OF CULLMAN...AND MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...CULLMAN...BOAZ...GUNTERSVILLE...ARAB...HANCEVILLE...
GOOD HOPE...BAILEYTON...HOLLY POND...DOUGLAS...FAIRVIEW...EVA...
SOUTH VINEMONT AND UNION GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3406 8703 3444 8685 3442 8611 3424 8611
      3419 8613 3418 8619 3410 8630 3426 8644
      3426 8649 3425 8652 3420 8655 3419 8655
      3412 8660 3412 8663 3409 8666 3408 8670
      3405 8668 3406 8670 3403 8670 3402 8673
TIME...MOT...LOC 0244Z 273DEG 38KT 3437 8687 3413 8699

12
Special weather statement, Mar 23, 10:23 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1023 PM CDT SAT MAR 23 2013

ALZ007-008-016-240415-
CULLMAN AL-MARSHALL AL-MORGAN AL-
1023 PM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...WESTERN MARSHALL AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 1115 PM CDT...

AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GOOD HOPE...OR 14 MILES
NORTHWEST OF WARRIOR...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CULLMAN...ARAB...HANCEVILLE...GOOD HOPE...BAILEYTON...HOLLY POND...
GARDEN CITY...FAIRVIEW...COLONY AND UNION GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3402 8711 3449 8654 3426 8629 3419 8640
      3426 8644 3425 8652 3412 8660 3412 8663
      3408 8669 3405 8668 3406 8671 3403 8670
      3398 8676 3395 8680 3396 8682 3393 8686
      3394 8688 3391 8692 3387 8695
TIME...MOT...LOC 0319Z 229DEG 40KT 3399 8694

12

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:51 PM CDTSpecial Weather StatementHUNLawrence24 min
Mar 23, 9:17 PM CDTSpecial Weather StatementHUNMadison28 min
Mar 23, 9:49 PM CDTSpecial Weather StatementHUNMadison41 min
Mar 23, 9:51 PM CDTSpecial Weather StatementHUNCullman, Marshall39 min
Mar 23, 10:23 PM CDTSpecial Weather StatementHUNCullman52 min
Mar 24, 3:11 PM CDTSpecial Weather StatementHUNJackson49 min
Mar 24, 3:23 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson37 min

Nearby

Wind Advisories in Alabama, 2013Wind Advisories in Tennessee, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.